Gabapentin
avatar
nikkita22 posted:
Last week was my first trip to the Spine Pain Management Clinic. The last time I visited this site there was alot of negative talk about the clinic "taking" everyone's meds. I sure am glad I read the posts and was prepared for this, or I would have responded like I did on the posts, which was anger. Thanks CT Beth for the info! What I found at the clinic were real caring people who dont want to take my meds, they just don't want me to become an addict. I get it now. Just had to write this, just for the record.
I was put on Neurontin, been on it for about five (5) days and am starting to experience a HUGE EUPHORIA. Anyone else experience this? Is it normal?
Reply
 
avatar
bj1208 responded:
hi and welcome back.

what milligram are you taking? Gabapentin (Neurontin) should be started out on a low dose of 300mg a day (take at night) for about a couple of weeks. there are some side effects to feel during this time period but they do go away - I felt very tired and kinda a 'light headed drunk" feeling. the med needs to be increased very slowly over a period of several months until a therapeutic dose is attained.

I am presently taking 3600mg a day (1800mg twice a day). and if I miss a dose I can really tell as my legs will start to hurt real bad.

hope this helps - let me know how much u are taking~~
~~ Click on my name or picture and read my story ~~

Take care ~~ God Bless ~~

~~ Joy ~~
 
avatar
nikkita22 replied to bj1208's response:
Wow 3600! I did start on 300 x1 at night, and slowly graduated. I am now only doing 900 a day. Your description is better than mine with the "light headed drunk". It is exactly what I am feeling. I am also noticeing pain releif in my leg and hand already! I am so thrilled to see some light in this very dark back pain world that I had to post.
 
avatar
bj1208 replied to nikkita22's response:
Hi again~~

Yea I have permanent nerve damage in both legs so that's why I'm on such a high dosage. Actually a therapeutic dose, from what my pain doc has told me, usually starts at about 2400mg a day.

It's great ur feeling relief with it. As far as my back pain, the gabapentin doesn't seem to help that though I've spoke with a few members on this site where they were prescribed the gabapentin for back pains.

keep us posted how ur doing~~
~~ Click on my name or picture and read my story ~~

Take care ~~ God Bless ~~

~~ Joy ~~
 
avatar
trs1960 replied to bj1208's response:
I was on about 1200/day aand never had any side effects. I just started back on 700/day and I do notice a bit of drowsiness.
 
avatar
bj1208 replied to trs1960's response:
Hey Tim - hope ur doing well~~

700 seems a bit high as they normally start out on 300 a day as the side effects of drowsiness/drunken feeling can be more severe for some. It should subside in about a week or two so hang in there.

I didn't know you went back on it - and haven't really been on the boards much except the last couple of days - are some of your pains/symptoms getting worse? I hope not.

take it easy - keep us posted~~
~~ Click on my name or picture and read my story ~~

Take care ~~ God Bless ~~

~~ Joy ~~
 
avatar
trs1960 replied to bj1208's response:
Actually he started me at 900/day. Years ago I was taking way more, but I don't remember the exact amount. I thought it was 5x350. It's funny, I've taken large doses of it and never noticed and some people fall asleep from it. I wish it would help me sleep!